MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER GEMINI¿; DISLODGER, STONE, BASKET, URETERAL, METAL

BOSTON SCIENTIFIC - SPENCER GEMINI¿; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number M0063301080
Medical Device Problem Code Device Packaging Compromised (2916)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a zero tip¿ stone retrieval basket was to be used for a procedure performed on an unknown date.According to the complainant, during unpacking, the packaging of the device was found to be difficult to open, which may have led to compromising the sterility of the device inside the pouch.Attempts to obtain additional information regarding the circumstances surrounding this event have been unsuccessful to date.Should additional relevant details become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
An empty pouch was returned for analysis.A visual evaluation revealed that the returned pouch was completely opened and there were no residues of any sticky substance found.No other anomalies were noted.The complaint was not confirmed.The reported issue of "product not sterile" could not be functionally/visually verified since the package was already opened and no residues of any sticky substance were found on the pouch.The device was not returned.Additionally the reported issue of "package difficult to open" could not be confirmed since the pouch was already opened.Inspection indicates that the pouch met the appropriate quality inspection and manufacturing specification.Therefore, the most probable root cause is "design: product enhancement", since the device met the designed specification however a modification would improve performance, function or appearance of the product.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.A search of the complaint database revealed that no similar complaints exist for the specified lot.
 
Event or Problem Description
It was reported to boston scientific corporation that a zero tip stone retrieval basket was to be used for a procedure performed on an unknown date.According to the complainant, during unpacking, the packaging of the device was found to be difficult to open, which may have led to compromising the sterility of the device inside the pouch.Attempts to obtain additional information regarding the circumstances surrounding this event have been unsuccessful to date.Should additional relevant details become available, a supplemental report will be submitted.

Brand Name
GEMINI¿
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key7607960
Report Number3005099803-2018-01989
Device Sequence Number16550082
Product Code FFL
UDI-Device Identifier08714729087410
UDI-Public08714729087410
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 05/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/05/2021
Device Model NumberM0063301080
Device Catalogue Number330-108
Device Lot Number21821892
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2018
Initial Date Received by Manufacturer 05/25/2018
Supplement Date Received by Manufacturer07/16/2018
Initial Report FDA Received Date06/15/2018
Supplement Report FDA Received Date08/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1